Pennsylvania, 2015

Hail and Damaging Winds in Pennsylvania, April 9, 2015

April 9, 2015 · NWS PBZ · 36 events in 7 counties and zones

A cold front moving southeast from the eastern Great Lakes through the Upper Ohio Valley produced widespread showers and thunderstorms. Some of the thunderstorms were severe with damaging winds most commonly reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$210,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A cold front moving southeast from the eastern Great Lakes through the Upper Ohio Valley produced widespread showers and thunderstorms. Some of the thunderstorms were severe with damaging winds most commonly reported. The thunderstorms also produced torrential rainfall at times, with flash flooding reported across portions of eastern Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 9, 4:09 PM EST, 36 minutes earlier.

Area forecast discussion, Apr 9, 4:09 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 PM EDT THU APR 9 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL A COLD FRONT PASSES
BY EARLY FRIDAY. HIGH PRESSURE WILL KEEP CONDITIONS DRY THROUGH
THE WEEKEND.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS
THE REGION INTO EARLY EVENING. LATEST RADAR SHOWS A LINE OF
STRONG STORMS ACROSS EASTERN OHIO JUST GETTING READY TO CROSS OVER
INTO WESTERN PA. THESE STORMS ARE EXPECTED TO HOLD TOGETHER AS
MESOSCALE ANALYSIS OVER THE PAST HOUR SHOWS HIGHER MUCAPE VALUES
EXPANDING EAST INTO WESTERN PA ZONES WITH NO CIN TO SPEAK OF WHILE HIRES
RAPID UPDATE MODELS SHOW THIS TREND CONTINUING CROSS THE FORECAST
AREA INTO CENTRAL PA THROUGH EARLY EVENING.

NO MAJOR CHANGES TO THE FORECAST HAVE BEEN NEEDED THUS FAR...AND
NOT ANTICIPATED INTO EARLY EVENING BASED ON LATEST TRENDS.

A RISK OF ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE INTO THE
EVENING ACROSS THE REGION WITH DAMAGING WIND GUSTS THE MAIN
THREAT.

ACROSS THE WEST AND SOUTH...RECENT RAINFALL HAS KEPT THE GROUND
WELL SATURATED AND ANY FURTHER SUFFICIENT RAINFALL COULD POSE A
FLASH FLOOD. HENCE...THE FLASH FLOOD WATCH CONTINUES THROUGH
FRIDAY.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...
A LULL IN PRECIPITATION CAN BE EXPECTED EARLY TONIGHT BEFORE THE
COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL PUSH EAST
FRIDAY MORNING...DECREASING SHOWER/STORM CHANCES IN ITS WAKE.
EXPECT CONDITIONS TO IMPROVE FROM THE WEST FRIDAY AFTERNOON AS
COOLER AND DRIER AIR FILTERS INTO THE AREA.

HIGH PRESSURE WILL DOMINATE THE REGION THROUGH THE WEEKEND BUT NOTICEABLY
COOLER AIR WILL MOVE IN BEHIND THE FRONT ON SATURDAY WHICH WILL
CAUSE BELOW NORMAL TEMPERATURES. TEMPERATURES ON SUNDAY WILL
SETTLE TO NORMAL VALUES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
TEMPERATURES WARM ON SUNDAY WITH MORE NORMAL READINGS EXPECTED
THROUGH THE REMAINDER OF THE LONG TERM. NEXT SYSTEM WILL BRING THE
RISK FOR SHOWERS AND STORMS EARLY NEXT WEEK.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
TAFS HAVE BEEN UPDATED TO BETTER TIME OCCURENCE OF THUNDERSTORMS
THIS EVENING WITH THE MAIN ACTIVITY ASSOCIATED WITH A LINE OF
STORMS JUST NOW ABOUT TO CROSS INTO SOUTHWESTERN PA. CHANCES OF
SHOWERS/THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS A COLD
FRONT APPROACHES THE REGION. PERIODIC RESTRICTIONS...INCLUDING IFR
IN HEAVIER RAIN ASSOCIATED WITH THUNDERSTORMS WILL BE POSSIBLE.
THE MAIN IMPACT MOST LIKELY WITH ANY THUNDERSTORMS WILL BE GUSTY
WINDS...WITH GUSTS OVER 40KTS POSSIBLE...AS WELL AS SMALL HAIL.

.OUTLOOK.../FRIDAY NIGHT THROUGH SUNDAY/...
BUILDING HIGH PRESSURE WILL IMPROVE CONDITIONS FOR THE WEEKEND.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ039-048-049-
     057>059-068-069.
PA...NONE.
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ004-012-021-
     022.

&&
Hazardous weather outlook, Apr 9, 4:42 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT THU APR 9 2015

MDZ001-OHZ040-041-050-PAZ013>016-020>023-029-031-073>076-WVZ001-002-
023-041-102145-
GARRETT-CARROLL-COLUMBIANA-JEFFERSON OH-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-
BROOKE-PRESTON-TUCKER-
542 PM EDT THU APR 9 2015

...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ049-059-069-WVZ004-012-021-022-102145-
HARRISON-BELMONT-MONROE-MARSHALL-WETZEL-MARION-MONONGALIA-
542 PM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ003-102145-
OHIO-
542 PM EDT THU APR 9 2015

...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PANHANDLE OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007>009-102145-
MERCER-VENANGO-FOREST-
542 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE MAIN THREAT
WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 9, 3:52 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
452 PM EDT THU APR 9 2015

MDZ001-PAZ076-092115-
GARRETT-FAYETTE RIDGES-
452 PM EDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GARRETT AND
SOUTHEASTERN FAYETTE COUNTIES...

AT 451 PM EDT...A STRONG THUNDERSTORM WAS OVER MINERAL SPRING...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GRANTSVILLE...FRIENDSVILLE...ACCIDENT...MARKLEYSBURG...PINEY GROVE...
FINZEL AND MINERAL SPRING.

LAT...LON 3967 7896 3961 7945 3969 7948 3972 7948
      3972 7950 3978 7952 3983 7937 3978 7935
      3978 7940 3977 7938 3972 7939 3972 7894
      3971 7893
TIME...MOT...LOC 2051Z 253DEG 30KT 3972 7940

34
Local storm report, Apr 9, 4:18 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
518 PM EDT THU APR 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             CAMBRIDGE               40.03N 81.59W
04/09/2015  E1.00 INCH       GUERNSEY           OH   PUBLIC

&&

NWS PITTSBURGH PA
IRIS SYSTEM
Special weather statement, Apr 9, 4:35 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT THU APR 9 2015

PAZ007-008-013-014-020-092200-
VENANGO-MERCER-LAWRENCE-BUTLER-BEAVER-
535 PM EDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MERCER...
NORTHWESTERN BEAVER...SOUTHWESTERN VENANGO...NORTHWESTERN BUTLER AND
LAWRENCE COUNTIES...

AT 535 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW BEAVER...OR NEAR
BESSEMER...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...GROVE CITY...SLIPPERY ROCK...NEW WILMINGTON...MERCER...
BESSEMER...STONEBORO...DARLINGTON...HARLANSBURG...MCCONNELLS MILL...
BIG BEAVER...NEW BEAVER...OAKWOOD...NEW CASTLE NORTHWEST...
HARRISVILLE...WAMPUM...SOUTH NEW CASTLE...NEW GALILEE...WEST LIBERTY
AND ENON VALLEY.

LAT...LON 4115 7986 4078 8044 4084 8052 4099 8052
      4134 8012
TIME...MOT...LOC 2135Z 224DEG 48KT 4090 8046

34
Local storm report, Apr 9, 4:38 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
538 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     1 NNW SALESVILLE        39.99N  81.35W
04/09/2015                   GUERNSEY           OH   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER PBZ1501634

98
Local storm report, Apr 9, 4:40 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
540 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 S LORE CITY           39.97N  81.46W
04/09/2015                   GUERNSEY           OH   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER PBZ1501635

98
Local storm report, Apr 9, 4:41 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
541 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     1 WNW SHANNON           40.17N  80.65W
04/09/2015  M60 MPH          OHIO               WV   ASOS

&&

EVENT NUMBER PBZ1501636

98

The radar

The Pittsburgh radar (KPBZ), 39 km away, was scanning. The volume nearest the first event began at 21:47 UTC.

Open the radar archive at this moment

Event by event

32 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Washington

When
April 9, 4:45 PM EST
Where
Washington County, 2.14 mi NNW of Acheson
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.230, -80.460

Emergency management reported power lines down.

Thunderstorm Wind, Washington

When
April 9, 4:50 PM EST
Where
Washington County, 0.69 mi S of Vienna
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.110, -80.470

Emergency management reported power lines down.

Thunderstorm Wind, Washington

When
April 9, 4:50 PM EST
Where
Washington County, 2.03 mi E of Independence
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.248, -80.462

Emergency management reported a large tree blocking Washington Pike.

Thunderstorm Wind, Washington

When
April 9, 4:50 PM EST
Where
Washington County, 1.25 mi WSW of Rea
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.272, -80.421

Emergency management reported a large tree down across Avella Road.

Thunderstorm Wind, Washington

When
April 9, 4:55 PM EST
Where
Washington County, 1.86 mi SE of Cherry Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.329, -80.327

Emergency management reported numerous trees down.

Thunderstorm Wind, Washington

When
April 9, 4:55 PM EST
Where
Washington County, 1.48 mi SSE of Midway
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.350, -80.290

Emergency management reported trees and wires down.

Thunderstorm Wind, Washington

When
April 9, 4:57 PM EST
Where
Washington County, Mc Donald
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
40.370, -80.230

The media reported roof damage to a building.

Hail, Mercer

When
April 9, 4:59 PM EST
Where
Mercer County, Neshannock
Measured
0.88 in hail
Reported by
Social Media
Coordinates
41.220, -80.400

Thunderstorm Wind, Allegheny

When
April 9, 4:59 PM EST
Where
Allegheny County, 1.38 mi S of Imperial
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
40.430, -80.250

An NWS employee reported several large trees down.

Hail, Mercer

When
April 9, 5:00 PM EST
Where
Mercer County, Neshannock
Measured
1.25 in hail
Reported by
Social Media
Coordinates
41.220, -80.400

Thunderstorm Wind, Washington

When
April 9, 5:00 PM EST
Where
Washington County, 0.84 mi WNW of Manifold
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.203, -80.236

Emergency management reported trees and wires down.

Thunderstorm Wind, Washington

When
April 9, 5:00 PM EST
Where
Washington County, 0.72 mi W of Tylerdale
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.198, -80.284

Emergency management reported a large tree down blocking Malone Ridge Road at Hewitt Avenue.

Thunderstorm Wind, Washington

When
April 9, 5:00 PM EST
Where
Washington County, 0.94 mi N of Mc Govern
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.244, -80.219

Emergency management reported trees and wires down.

Thunderstorm Wind, Washington

When
April 9, 5:00 PM EST
Where
Washington County, 1.48 mi NNE of Venice
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.340, -80.220

Emergency management reported trees blocking the intersection of Grange Road and Profio Road.

Thunderstorm Wind, Washington

When
April 9, 5:00 PM EST
Where
Washington County, 1.09 mi SSW of Mc Donald
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
40.356, -80.240

A NWS Storm survey found numerous large trees down along SR 980.

Thunderstorm Wind, Washington

When
April 9, 5:00 PM EST
Where
Washington County, 1.19 mi N of Midway
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.387, -80.302

Emergency management reported trees and wires down.

Hail, Washington

When
April 9, 5:00 PM EST
Where
Washington County, Burgettstown
Measured
1.5 in hail
Reported by
Social Media
Coordinates
40.380, -80.400

Thunderstorm Wind, Allegheny

When
April 9, 5:05 PM EST
Where
Allegheny County, 0.53 mi W of Gayly
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
40.450, -80.140

The public reported the roof taken off a baseball dugout.

Thunderstorm Wind, Washington

When
April 9, 5:05 PM EST
Where
Washington County, Bishop
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.320, -80.200

Emergency management reported trees and wires down.

Thunderstorm Wind, Washington

When
April 9, 5:05 PM EST
Where
Washington County, 0.69 mi NNW of Venice
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
40.329, -80.236

A NWS Storm Survey found large trees down.

Thunderstorm Wind, Allegheny

When
April 9, 5:07 PM EST
Where
Allegheny County, 0.87 mi SE of Rook
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
40.390, -80.060

The public reported a carport blown into the street.

Thunderstorm Wind, Fayette

When
April 9, 5:12 PM EST
Where
Fayette County, Nilan
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
39.730, -79.900

The public reported several large trees uprooted.

Thunderstorm Wind, Allegheny

When
April 9, 5:13 PM EST
Where
Allegheny County, 0.53 mi E of Ingram
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
40.430, -80.070

The public reported a large tree down.

Thunderstorm Wind, Fayette

When
April 9, 5:13 PM EST
Where
Fayette County, Nilan
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Social Media
Coordinates
39.730, -79.900

The public reported a large tree down on a car.

Thunderstorm Wind, Allegheny

When
April 9, 5:15 PM EST
Where
Allegheny County, 0.53 mi W of Whitaker
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
40.400, -79.890

The public reported several trees down.

Thunderstorm Wind, Allegheny

When
April 9, 5:15 PM EST
Where
Allegheny County, 2.21 mi ESE of Cherry City
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
40.470, -79.930

The media reported a large tree on a home.

Thunderstorm Wind, Allegheny

When
April 9, 5:15 PM EST
Where
Allegheny County, 1.05 mi E of Crafton
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.430, -80.010

A trained spotter measured a thunderstorm wind gust of 56 knots.

Thunderstorm Wind, Allegheny

When
April 9, 5:20 PM EST
Where
Allegheny County, 0.53 mi E of Wilmerding
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
40.380, -79.810

The public reported trees down.

Thunderstorm Wind, Washington

When
April 9, 5:20 PM EST
Where
Washington County, 1.05 mi W of Muse
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
40.300, -80.220

A NWS Storm Survey found a flagpole had been uprooted.

Thunderstorm Wind, Allegheny

When
April 9, 5:25 PM EST
Where
Allegheny County, 0.87 mi SW of Logans Ferry to Logans Ferry
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
40.520, -79.780

A NWS Storm Survey found a micro-burst had occurred with winds estimated near 80 MPH. Most damage was to snapped and uprooted hardwood trees, with minor damage to to homes, mainly pieces of siding blown off homes. Some damage to out structures occurred due to fallen trees.

Thunderstorm Wind, Allegheny

When
April 9, 5:25 PM EST
Where
Allegheny County, 0.36 mi N of Oakmont
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
40.525, -79.830

A NWS Storm Survey found a large tree down.

Thunderstorm Wind, Butler

When
April 9, 5:25 PM EST
Where
Butler County, 0.82 mi W of Great Belt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.802, -79.816

Emergency management reported trees down.

Thunderstorm Wind, Westmoreland

When
April 9, 5:28 PM EST
Where
Westmoreland County, 0.69 mi S of Arnola
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.570, -79.750

A trained spotter reported several large branches down.

Thunderstorm Wind, Westmoreland

When
April 9, 5:35 PM EST
Where
Westmoreland County, 1.27 mi ESE of Edgecliff
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.594, -79.697

The public reported 30 TO 40 trees uprooted.

Thunderstorm Wind, Armstrong

When
April 9, 5:37 PM EST
Where
Armstrong County, 0.52 mi E of Apollo
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.580, -79.560

Emergency management reported trees down.

Hail, Fayette

When
April 9, 5:44 PM EST
Where
Fayette County, 2.33 mi SSW of Victoria
Measured
1 in hail
Reported by
Social Media
Coordinates
39.820, -79.490

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560292, 560294, 560297, 560298, 560305, 560308, 560312, 560285, 560314, 560287, 560315, 560316, 560323, 560324, 560325, 560326, 560380, 560328, 560330, 560332, 560336, 560339, 560341, 560342, 560344, 560348, 560378, 560350, 560367, 560372, 560373, 560379, 560374, 560375, 560376, 560288.